Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 23, 2022, 2:57 AM PDT for Clark County, Nevada; San Bernardino County, California; Mohave County, Arizona. It took effect at Apr 24, 2022, 9:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2022, 2:57 AM PDT (09:57 UTC)
- In effect from
- Apr 24, 2022, 9:00 AM PDT
- Expired
- Apr 24, 2022, 6:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2721 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS85 KVEF 230957 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 257 AM PDT Sat Apr 23 2022 AZZ101-CAZ229-NVZ466-232200- /O.NEW.KVEF.FW.W.0004.220424T1600Z-220425T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 257 AM PDT Sat Apr 23 2022 /257 AM MST Sat Apr 23 2022/ ...RED FLAG WARNING IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 6 PM PDT /6 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW RH... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM PDT /9 AM MST/ to 6 PM PDT /6 PM MST/ Sunday. * AFFECTED AREA...In Arizona...Fire weather zone 101.In California...Fire weather zone 229.In Nevada...Fire weather zone 466. The primary area of concern is from Lake Mohave south to Lake Havasu. * TIMING...Winds will increase mid morning and continue through the afternoon before subsiding by early evening. * WIND...North 20 to 30 mph with gusts 35 to 40 mph. * HUMIDITY...10 to 15 percent in the morning dropping below 10 percent by midday then 5 to 8 percent in the afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
4 follow-up statements
318 WWUS85 KVEF 232007 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 107 PM PDT Sat Apr 23 2022 AZZ101-CAZ229-NVZ466-241000- /O.CON.KVEF.FW.W.0004.220424T1600Z-220425T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 107 PM PDT Sat Apr 23 2022 /107 PM MST Sat Apr 23 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 6 PM PDT /6 PM MST/ SUNDAY FOR GUSTY WINDS AND LOW RH... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. The primary area of concern is from Lake Mohave south to Lake Havasu. * TIMING...Winds will increase mid morning and continue through the afternoon before subsiding by early evening. * WIND...North 20 to 30 mph with gusts 35 to 40 mph. * HUMIDITY...10 to 15 percent in the morning dropping below 10 percent by midday then 5 to 8 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
317 WWUS85 KVEF 240848 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 148 AM PDT Sun Apr 24 2022 AZZ101-CAZ229-NVZ466-250100- /O.CON.KVEF.FW.W.0004.220424T1600Z-220425T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 148 AM PDT Sun Apr 24 2022 /148 AM MST Sun Apr 24 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ THIS MORNING TO 6 PM PDT /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RH... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. The primary area of concern is from Lake Mohave south to Lake Havasu. * TIMING...Winds will increase mid morning and continue through the afternoon before subsiding by early evening. * WIND...North 20 to 30 mph with gusts 35 to 40 mph. * HUMIDITY...10 to 15 percent in the morning dropping below 10 percent by midday then 5 to 8 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
163 WWUS85 KVEF 241549 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 849 AM PDT Sun Apr 24 2022 AZZ101-CAZ229-NVZ466-250100- /O.CON.KVEF.FW.W.0004.220424T1600Z-220425T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 849 AM PDT Sun Apr 24 2022 /849 AM MST Sun Apr 24 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RH... * AFFECTED AREA...In Arizona...Fire weather zone 101. In California...Fire weather zone 229. In Nevada...Fire weather zone 466. The primary area of concern is from Lake Mohave south to Lake Havasu. * TIMING...Winds will continue through the afternoon before subsiding by early evening. * WIND...North 20 to 30 mph with gusts 35 to 40 mph. * HUMIDITY...Dropping below 10 percent by midday then 5 to 8 percent in the afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
992 WWUS85 KVEF 250052 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 552 PM PDT Sun Apr 24 2022 AZZ101-CAZ229-NVZ466-250200- /O.EXP.KVEF.FW.W.0004.000000T0000Z-220425T0100Z/ Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley- Lake Mead NRA/Colorado River-NV side- 552 PM PDT Sun Apr 24 2022 /552 PM MST Sun Apr 24 2022/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM PDT /6 PM MST/ THIS EVENING FOR GUSTY WINDS AND LOW RH... Breezy north winds along the Colorado River Valley will persist through sunset, but have subsided to below Red Flag Warning criteria. Relative humidities have begun to improve into the double-digits. The Red Flag Warning will be allowed to expire on time. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 23, 2:45 AM PDT, 12 minutes earlier.
Area forecast discussion, Apr 23, 2:45 AM PDT, 12 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 245 AM PDT Sat Apr 23 2022 Corrected the issuance time and date .SYNOPSIS...Dry weather over the weekend will continue through much of next week along wit rising temperatures that are expected to be well above normal by Tuesday. Expect breezy to windy periods through the week, with the strongest winds expected in the Colorado River Valley near Laughlin and Bullhead City this weekend. && .SHORT TERM...Today and Sunday. A dry northwest flow aloft will be over the area today with ridging building in from the west on Sunday. This will result in warmer temperatures along with mostly clear skies. Winds will be the primary weather story over the weekend with northerly winds expected to be in the 10-20 mph range across much of the eastern half of the area today but is then more focused to the Colorado River Valley and surrounding areas on Sunday. Enhanced north winds are forecast within the Colorado River Valley this afternoon but especially on Sunday when the areal coverage of dry and windy conditions expands. The area of concern extends from around Laughlin NV south to Lake Havasu City AZ today and from Lake Mohave to Lake Havasu on Sunday. Wind guidance looks marginal for wind headlines so none will be issued at the moment however this could change if forecast winds were to come in stronger in later model runs. See the fire weather section below for a more focused discussion on fire conditions over the weekend. .LONG TERM...Monday through next Saturday. Monday will be a fairly tranquil and warm weather day under an amplified ridge that will be slowly migrating across all western states. Some lingering north winds gusting around 30 mph will be confined near Laughlin-Bullhead City. Highs will be in the 80s across most desert zones and in the lower 90s in the Colorado River Valley. A breezy to windy pattern then develops Tuesday through Friday as model ensembles continue to indicate a broad long wave trough moving into the West Coast Tuesday then slowly moving over the western states. High temps will peak Tuesday and Wednesday about 10 degrees above normal with readings in the 90s across the desert zones and upper 90s in the Colorado River Valley. There are differences in timing and depth of the trough among the ensemble solutions, but they all support persistent southwest winds gusting 20 to 30 mph each afternoon Tuesday and Wednesday then likely increasing Thursday as the trough axis nears our forecast area. Temperatures will trend downward 3-5 degrees each day Thursday and Friday in response to height falls associated with the trough and northwest or north breezes will follow the passage of the trough axis Friday and Saturday. && .FIRE WEATHER...Fire weather concerns are enhanced over the weekend along the Colorado River Valley where north winds are expected to develop in areas where RH values are expected to be in the single digits. Forecasted winds that meet or exceed criteria are either not there or marginal for this afternoon. Forecasted wind speeds are more favorable and more widespread on Sunday. The combination of stronger winds on Sunday and low RH are expected to create conditions that are more favorable for rapid fire growth from any fire starts. With this in mind, my inclination is to monitor conditions today which could very well tell the story for tomorrow about how the forecast winds perform vs. reality. I will go ahead and issue a Red Flag Warning for Sunday for all of our Colorado River Valley zones although the focus area for the warning will be from near Lake Mohave south to the Lake Havasu area. && .AVIATION...For Harry Reid...Northwesterly winds in the northern valley will work south encompassing the entire valley this morning. Sustained wind 10-14 kts with gusts 20-25 kts after 15Z into early afternoon. Expect winds to diminish this afternoon with the direction between 10 and 40 degrees. Winds are expected to favor a west-northwest direction at around 10 knots. Winds should flop back northwesterly much of the night before shifting back northeast- east Sunday. Mostly clear skies with area of high clouds expected to stay just south of the valley. For the rest of southern Nevada, northwest Arizona and southeast California...Northerly flow across the region this weekend. Strongest winds will impact terminals within the lower Colorado River Valley between KIFP-KHII. North gusts 25-30 kts today, followed by gusts 30-35 kts Sunday. Gusts not as stronger away from the lower Colorado River Valley, generally 15-25 kts. High clouds predominately across southeast California and lower Colorado River Valley this morning, otherwise no significant weather forecast. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Salmen LONG TERM...Adair AVIATION...Pierce For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 1:07 PM PDT | Lake Wind Advisory | VEF | 29 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in California, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.